Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 9, 2011, 3:06 PM EST for 4 counties in Georgia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 3:06 PM EST (20:06 UTC)
- Expired
- Mar 9, 2011, 4:00 PM EST
- In force
- 54 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 3:35 PM EST | TSTM WND DMG | Hazlehurst, GA | THE SHERIFFS OFFICE RECEIVED REPORTS OF TREES AND POWERLINES DOWN. |
| Mar 9, 3:53 PM EST | TSTM WND DMG | 8 Nw Alma, GA | THE SHERIFFS OFFICE REPORTED A LARGE TREE DOWN BLOCKING ALBANY AND OLD DIXIE SCHOOL ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:21 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS52 KJAX 092006
SVRJAX
GAC001-005-069-161-092100-
/O.NEW.KJAX.SV.W.0005.110309T2006Z-110309T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
APPLING COUNTY IN SOUTHEAST GEORGIA
JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
NORTHERN BACON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 400 PM EST
* AT 306 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 19 MILES NORTH OF PRIDGEN TO PRIDGEN TO
AMBROSE...OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF
HAZLEHURST TO 11 MILES NORTHWEST OF BROXTON TO AMBROSE...AND MOVING
EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMBROSE...PRIDGEN...BROXTON...SNIPESVILLE...WEST GREEN...
HAZLEHURST...GRAHAM...PLANT HATCH...BAXLEY AND SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3194 8234 3195 8228 3191 8221 3190 8211
3189 8211 3159 8218 3160 8307 3167 8300
3177 8301 3179 8298 3179 8287 3192 8268
3196 8256 3195 8250 3197 8250 3197 8247
TIME...MOT...LOC 2006Z 266DEG 41KT 3197 8297 3177 8295
3160 8307
$$
ENYEDI1 follow-up statement
342
WWUS52 KJAX 092047
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EST WED MAR 9 2011
GAC001-005-069-161-092100-
/O.CON.KJAX.SV.W.0005.000000T0000Z-110309T2100Z/
COFFEE GA-APPLING GA-JEFF DAVIS GA-BACON GA-
347 PM EST WED MAR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR NORTHERN BACON...JEFF DAVIS...APPLING AND EASTERN COFFEE
COUNTIES...
AT 347 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF HAZLEHURST TO GRAHAM TO 6 MILES
EAST OF WEST GREEN...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF HAZLEHURST TO GRAHAM TO 11 MILES NORTHWEST OF ALMA...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE...SURRENCY...BAXLEY AND PLANT HATCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3194 8234 3195 8228 3191 8221 3190 8211
3189 8211 3159 8218 3160 8286 3195 8258
3196 8256 3195 8250 3197 8250 3197 8247
TIME...MOT...LOC 2047Z 260DEG 39KT 3200 8250 3180 8248
3163 8261
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:30 PM EST, 36 minutes earlier.
Area forecast discussion, Mar 9, 2:30 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST WED MAR 9 2011
...ISOLATED SEVERE STORMS THIS EVENING AND TONIGHT...
.SHORT TERM...PRE-FRONTAL SQUALL LINE EXTENDED FROM SW GA SOUTHWARD
ACROSS THE FL PANHANDLE. THUNDERSTORM ACTIVITY WAS MORE NUMEROUS
TOWARD THE GULF COAST WHERE SFC BASED INSTABILITY WAS HIGHER...WHILE
BOWING LINE SEGMENTS WERE MORE PERSISTENT IN THE NORTHERN PART OF
THE SQUALL LINE WHERE LLVL JET AND UPPER DYNAMICS WERE STRONGER.
THIS NORTHERN PART OF THE LINE IS EXPECTED TO MOVE OVER OUR WESTERN
GA ZONES BETWEEN 3-4 PM...AND WILL TO MONITOR THIS CLOSELY FOR
DAMAGING WIND POTENTIAL AND ISOLD TORNADOES.
VISIBLE SATELLITE SHOWED AN AREA OF ENHANCED CUMULUS ALONG THE WEST
COAST SEA BREEZE FRONT MOVING INLAND ACROSS OUR SUWANNEE VALLEY
ZONES...BUT A STRONG LOW LEVEL CAP CONTINUED TO SUPPRESS CONVECTION
ACROSS MUCH OF OUR CWA EARLY THIS AFTN. SFC DEW PTS WERE
PROGRESSIVELY RISING FROM THE MID 50S ACROSS OUR INLAND ZONES INTO
THE LOWER 60S...AND THIS TREND WILL CONTINUE AS SFC WINDS VEER
FARTHER SSW. RECENT WEAK RADAR RETURNS SOUTH OF VAX WERE INDICATING
THAT THE CAP MAY BE ERODING ACROSS NE FL...SO SCATTERED TSRA WILL BE
POSSIBLE NEAR THE WEST COAST SEA BREEZE FRONT WITHIN THE NEXT FEW
HOURS.
LATE THIS AFTERNOON AND TONIGHT...THE BOW/SQUALL LINE ACROSS GA WILL
CONTINUE TO PRESS EASTWARD THROUGH EARLY EVENING WITH THE MAIN CONVECTIVE
CONCERNS DAMAGING DOWNBURST WINDS AND ISOLD TORNADOES. THE TRAILING
END OF THE SQUALL LINE THAT WAS MORE ZONALLY ORIENTED ACROSS THE
WESTERN FL PANHANDLE WILL MAKE A SLOW EASTWARD PROGRESS THIS AFTN
AND EVENING...THEN AS THE UPPER TROUGH BEGINS TO PHASE WITH THE SFC
FRONT...THIS LINE OF CONVECTION WILL BEGIN TO PROGRESS FARTHER EAST
OVERNIGHT AFTER MIDNIGHT. THERE WILL REMAIN THE POSSIBILITY FOR ISOLD
STRONG TO SEVERE STORMS AS THIS FINAL PRE-FRONTAL SQUALL LINE MOVES
ACROSS THE AREA LATE TONIGHT/EARLY THU MORNING WITH BUFR SOUNDINGS
INDICATING ADEQUATE SFC BASED INSTABILITY AND MODERATE SPEED SHEAR.
PRECIP WILL SHIFT EAST OF THE AREA BY THU AFTN...THEN DRY AND COLDER
AIR WILL FILTER OVER THE CWA ON WINDY NNW WINDS. A LAKE WIND
ADVISORY WILL BE LIKELY FOR MUCH OF THE AREA THU AFTN.
HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE GULF COAST STATES
FRI THROUGH SUN AS UPPER LEVEL FLOW GRADUALLY DE-AMPLIFIES. HIGHS
WILL BE MUCH COOLER IN THE 60S THU AND FRI...WITH MINS SAT NIGHT IN
THE LOW/MID 30S WELL INLAND. TEMPS REBOUND THIS WEEKEND UNDER CLEAR
SKIES WITH HIGHS IN THE MID/UPPER 70S AND MINS IN THE 40S INLAND/50S
COAST.
.LONG TERM...MON THROUGH WED...SFC HIGH PRESSURE SHIFTS EAST OF THE
AREA AS A WEAK LOW MOVES OVER THE DEEP SOUTH. CONTINUED TO KEEP POPS
BELOW 15% FOR NOW...BUT AS MODELS BECOME MORE CONSISTENT...LOW POPS
MAY BE INCLUDED FOR TUE/WED TIMEFRAME DUE TO THE LOW.
&&
.AVIATION...HAVE TRIED TO PIN DOWN TIMING ON THE INITIAL SQUALL LINE
AS IT MOVES INTO THE AREA AND WEAKENS...AS WELL AS ANY CONVECTION
ALONG THE ACTUAL COLD FRONT LATE TONIGHT. MAY BE A BRIEF PERIOD OF
LOW-LEVEL WIND SHEAR THIS EVENING BETWEEN THE SQUALL LINE AND ACTUAL
FRONT AS SFC WINDS DROP OFF...BUT WILL LET LATER SHIFT ADD THIS IF
NECESSARY.
&&
.MARINE...MARGINAL SMALL CRAFT ADVISORY CONDITIONS FOR THE OFFSHORE
WATERS EXPECTED UNTIL FRONTAL PASSAGE. AFTER THAT TIME...WINDS
SHOULD BE SOLIDLY WITHIN ADVISORY CRITERIA. HAVE HOISTED AN ADVISORY
AFTER MIDNIGHT FOR THE NEAR SHORE WATERS.
&&
.FIRE WEATHER...LATEST MIN RH FORECAST FOR THE SUWANNEE VALLEY AREA
IS JUST ABOVE 35 PERCENT. 20 FT WINDS SHOULD NOT HAVE A PROBLEM
REACHING 15 MPH SUSTAINED...BUT LINGERING UNCERTAINTY WITH RESPECT
TO RH VALUES WILL NECESSITATE LEAVING FIRE WX WATCH AS IS FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 65 37 62 / 80 30 0 0
SSI 62 66 41 60 / 80 50 0 0
JAX 64 68 40 63 / 80 50 0 0
SGJ 65 69 43 62 / 70 60 0 0
GNV 63 69 38 65 / 80 50 0 0
OCF 63 70 39 66 / 80 50 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH THU AFTERNOON FOR COLUMBIA-HAMILTON-
SUWANNEE.
GA...LAKE WIND ADVISORY UNTIL 7 PM THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM FRI FOR ALTAMAHA SOUND
GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM THU TO 4 AM FRI FOR
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
ENYEDI/CARROLL/KEEGANHazardous weather outlook, Mar 9, 2:41 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EST WED MAR 9 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 241 PM EST WED MAR 9 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA THROUGH 8 PM... ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... A PRE-FRONTAL SQUALL LINE WILL TRACK EAST ACROSS SOUTH GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. REPORTS OF WIND DAMAGE AND ISOLATED TORNADOES HAVE OCCURRED WITH THIS LINE...AND THESE HAZARDS WILL REMAIN POSSIBILITIES AS THE STORMS MOVE OVER SOUTHEAST GEORGIA THROUGH EARLY EVENING. STORMS WERE MOVING EAST AROUND 40 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA AND THE ADJACENT NEARSHORE COASTAL WATERS THROUGH 8 PM EST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH FLORIDA THIS AFTERNOON AND EVENING AS THE WEST COAST SEA BREEZE INTERACTS WITH UPPER LEVEL DYNAMICS AND SURFACE INSTABILITY. GUSTY WINDS WILL BE THE MAIN CONVECTIVE HAZARD. LATE TONIGHT INTO EARLY THURSDAY MORNING ANOTHER LINE OF THUNDERSTORMS MAY DEVELOP ALONG THE APPROACHING SURFACE COLD FRONT. GUSTY WINDS...HAIL AND PERIODS OF HEAVY RAINFALL ARE POSSIBLE. A VIDEO WEB BRIEFING ON THE POSSIBLE SEVERE WEATHER THREAT IS AVAILABLE BY CLICKING THE BANNER AT THE TOP OF OUR HOME PAGE. THE INTERACTION OF STRONG HIGH PRESSURE TO THE NORTHEAST AND THE APPROACHING COLD FRONT WILL RESULT IN SUSTAINED SOUTHEAST TO SOUTH WINDS SUSTAINED AT 20 MPH WITH GUSTS AS HIGH AS 35 MPH. A LAKE WIND ADVISORY HAS BEEN ISSUED. LINGERING EASTERLY SWELLS AND AN ONSHORE FLOW WILL MAINTAIN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MUCH COLDER TEMPERATURES WILL RETURN THURSDAY NIGHT...WITH TEMPERATURES DROPPING INTO THE MID AND UPPER 30S ACROSS MUCH OF THE INTERIOR. A LIGHT FREEZE WILL BE POSSIBLE FOR NORMALLY COLDER LOCATIONS OF THE SUWANNEE RIVER VALLEY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE ACROSS SOUTHEAST GEORGIA. SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTHEAST FLORIDA LATER THIS AFTERNOON AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Special weather statement, Mar 9, 2:55 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EST WED MAR 9 2011
GAZ132-133-092100-
COFFEE-JEFF DAVIS-
255 PM EST WED MAR 9 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM EST...
AT 254 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 19 MILES
NORTHWEST OF PRIDGEN TO 13 MILES NORTHWEST OF AMBROSE TO 27 MILES
WEST OF AMBROSE...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PRIDGEN... AMBROSE... SNIPESVILLE...
BROXTON... DOUGLAS... HAZLEHURST...DE NTON AND WEST GREEN THROUGH
400 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3166 8260 3166 8262 3160 8262 3145 8267
3145 8315 3147 8316 3149 8311 3156 8307
3161 8306 3167 8300 3177 8301 3179 8298
3179 8287 3192 8268 3197 8249
TIME...MOT...LOC 1954Z 260DEG 39KT 3189 8312 3172 8314
3146 8340
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:21 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 15 hr |
| Mar 9, 2:55 PM EST | Special Weather Statement | JAX | Coffee, Jeff Davis | 65 min |
| Mar 9, 3:34 PM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Ware | 56 min |
| Mar 9, 3:57 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 48 min |
| Mar 9, 4:18 PM EST | Special Weather Statement | JAX | Clinch, Echols | 37 min |
| Mar 9, 4:37 PM EST | Special Weather Statement | JAX | Pierce | 38 min |
| Mar 9, 4:47 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Glynn, Pierce, Wayne | 49 min |
| Mar 9, 4:50 PM EST | Special Weather Statement | JAX | Clinch, Echols | 40 min |
| Mar 9, 5:11 PM EST | Special Weather Statement | JAX | Brantley, Pierce, Ware | 49 min |
| Mar 9, 5:35 PM EST | Special Weather Statement | JAX | Wayne | 25 min |
| Mar 9, 6:11 PM EST | Special Weather Statement | JAX | Camden | 64 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.